Is there any over the counter medicine for severe abdominal pain with extreme bloating?
User rating for this question
I have been experiencing severe pain on the right side of my abdomen shortly after eating. This is always followed by extreme bloating. I can go from a flat stomach to looking 5 months pregnant within an hour of consuming food. Normally, this will pass within a few hours however it has become increasing worse and now I have had this bloating for over a week with no relief. Family and friends have started inquiring as to whether or not I am expecting. Is there an over the counter medicine I can use to relief this? I do not have insurance at this time so I am in need of a home remedy. Please note: antacid do not seem to help
Posted Wed, 25 Dec 2013 in Abdominal Pain
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: may be related to the gallbladder Detailed Answer: HI, thanks for using healthcare magic The structures on the right side of the abdomen are the liver, gallbladder, parts of the intestines, right kidney. There are different possible causes for bloating and the pain that you are experiencing such as : (1)acute or chronic cholecystitis- this is inflammation of the gallbladder. It can be acute where the symptoms occur for only a short period of time or chronic where the inflammation is long standing and causes scarring of the gallbladder. Symptoms of gallbladder disease worsen with meals particularly if the meal has a high fat content. There may also be co existing infection of the gallbladder. (2)GERD ( gastroesophageal disease)- this is worse with spicy/acidic/fatty/fried foods. Large meals can also make symptoms worse. In some persons there a bacteria called H pylori which can make the symptoms of GERD worse. (3)gas producing foods such as broccoli, cabbage, beans, peas, turnips, brussel sprouts, carbonated drinks (4)intolerance to certain foods Since medical evaluation , though needed, is not possible at this time you would have to consider altering your diet to see if it produces an effect. This would mean reducing fatty/fried/spicy/acidic foods to an absolute minimum. Reduction of the gas producing foods would also help. Your meals should also be smaller portions. Small frequent meals instead of larger meals. Antibiotics would also help if it is related to gallbladder disease to treat any co existing infection. One of the better antibiotic regimens are levofloxacin and metronidazole. You can enquire at your local pharmacy to see if they would provide these without a prescription. In terms of other medication that may be helpful, since you have tried some antiacids already (assuming this refers to pepcid, tums, zantac), you can try the other family of drugs that work differently.They may produce a good effect. Examples are nexium, prevacid, prilosec. If the above are not helpful, you may need to seek medical attention to allow a doctor to examine the abdomen and likely suggest imaging tests. I hope this helps,feel free to ask any additional questions
Follow-up: Is there any over the counter medicine for severe abdominal pain with extreme bloating? 43 hours later
If the gallbladder has gone bad and has an infection, can this lead to something life threatening if not dealt with medically?
Answered by Dr. Michelle Gibson James 3 hours later
Brief Answer: it is possible that complications can occur. Detailed Answer: HI If there are acute or chronic changes to the gallbladder, some form of medical intervention is usually required. This may range from just pain killers and antibiotics used at home in chronic cases to hospitalisation. Unfortunately this can only be determined by physical examination and investigations. If an infection is present and not treated, it can cause significant problems. There is , however, no certainty that anything is wrong with your gallbladder. It may be fine.
People also viewed
- Is severe or sudden headache a side effect of timoptic xe?
- Severe abdominal pain and bleeding
- Is unusual tiredness or weakness a side effect of tarceva?
- Facial swelling flank pain
- Is redness and swelling of gums a side effect of testopel?
- Flushed face with flank pain
- Stomach upset and eyes
- Is unusual tiredness or weakness a side effect of temodar?
- Pain when i push above eyebrows
- Stomach pain red face
- Colostomy severe abdominal pain
- Loestrin and severe abdominal pain
- Is fast or irregular heartbeat a side effect of trileptal?
- Severe abdominal pains causes
- Extreme bloating and abdominal pain